[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.148.181. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1989

Visual Disturbance Resulting From Intranasal Steroid Injection

Author Affiliations

Salt Lake City

Arch Ophthalmol. 1989;107(1):22-23. doi:10.1001/archopht.1989.01070010024014
Abstract

To the Editor.  —Intranasal steroid injection causing embolic infusion of the retinal vasculature is an extremely rare yet often devastating occurrence. We present a case of intranasal steroid injection that caused vision loss.

Report of a Case.  —While under general anesthesia, a 47-year-old woman underwent a nasal septum repair and injection of the right inferior turbinate with 0.5 mL of methylprednisolone for chronic allergic rhinitis. On awakening from anesthesia, the patient complained that she could not perceive light in the right eye.Ophthalmologic consultation was obtained at the local hospital, and ocular massage was implemented. Six hours after injection the patient was seen at the Ophthalmology Clinic of the University of Utah Health Sciences Center, Salt Lake City. Her visual acuity was hand motions in the right eye and 20/20 OS. The intraocular pressure was 17 mm Hg bilaterally. The anterior segment of the right eye was normal, and funduscopic

First Page Preview View Large
First page PDF preview
First page PDF preview
×